clostridium%20difficile%20infection
CLOSTRIDIUM DIFFICILE INFECTION
Clostridium difficile infection is commonly associated with antibiotic treatment and is one of the most common nosocomial infections.
Symptoms usually start on days 4-9 of antibiotic treatment, but may also occur up to 8-10 weeks after discontinuation of antibiotics.
Discontinuation of antibiotics may be the only measure needed for patients with only mild diarrhea, no fever, no abdominal pain nor a high WBC count.
Cessation of antibiotics allows for reconstitution of the normal colonic microflora and markedly reduces risk of relapse.

Clostridium%20difficile%20infection News

Digital Edition
Asia's trusted medical magazine for healthcare professionals. Get your MIMS Gastroenterology - Malaysia digital copy today!
Sign In To Download
Editor's Recommendations
Most Read Articles
5 days ago
Chest pain appears to be the principal complaint of patients hospitalized with a first myocardial infarction (MI), particularly among those in the youngest age group, a study has found.
Jairia Dela Cruz, 16 Sep 2020
In patients with heart failure with reduced ejection fraction (HFrEF) receiving angiotensin-converting-enzyme (ACE) inhibitors, high dosing confers benefits for the risk of death or hospitalization that are similar to that obtained with lower dosing, according to a systematic review and meta-analysis.
Pearl Toh, 5 days ago
Early and sustained treatments with simplified regimen are the key to achieving good asthma control, said experts during a presentation at the ERS 2020 Congress.
6 days ago
Women with pre-eclampsia are at higher risk of developing heart failure, a study suggests.